Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 215, NWS Birmingham, AL

May 13, 20114 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at May 13, 2011, 11:22 AM CDT for 4 counties in Alabama. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2011, 11:22 AM CDT (16:22 UTC)
Expired
May 13, 2011, 12:15 PM CDT
In force
53 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Blount County, AL, Etowah County, AL, Jefferson County, AL, St. Clair County, AL

The radar

The Birmingham radar (KBMX), 93 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 11:25 AM CDTTSTM WND DMG3 Sw Snead, ALSEVERAL TREES WERE BLOWN DOWN AND BLOCKING THE ROADWAY BETWEEN BLOUNTSVILLE AND SNEAD.
May 13, 11:38 AM CDTTSTM WND DMGWalnut Grove, ALTREES DOWN AND POWER OUT ALONG HOPPER ROAD.
May 13, 11:47 AM CDTTSTM WND GST 603 Nw Aurora, ALDIME SIZE HAIL AND WIND GUSTS TO 60 MPH IN FAR NORTHWESTERN ETOWAH COUNTY.
May 13, 11:52 AM CDTTSTM WND DMGAurora, ALTREES WERE BLOWN DOWN IN THE AURORA AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 4.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
621 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
899 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WUUS54 KBMX 131622
SVRBMX
ALC009-055-073-115-131715-
/O.NEW.KBMX.SV.W.0215.110513T1622Z-110513T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1122 AM CDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BLOUNT COUNTY IN CENTRAL ALABAMA...
  WESTERN ETOWAH COUNTY IN NORTHEAST ALABAMA...
  NORTHEASTERN JEFFERSON COUNTY IN CENTRAL ALABAMA...
  ST. CLAIR COUNTY IN CENTRAL ALABAMA...

* UNTIL 1215 PM CDT

* AT 1119 AM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF         
  PRODUCING GOLFBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60  
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROSA    
  TO BARBER MOTORSPORTS PARK...AND MOVING EAST AT 25 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  SPRINGVILLE...MOODY...ODENVILLE...ARGO...MARGARET...ALTOONA...
  WALNUT GROVE AND BRANCHVILLE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 272 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 31 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 129 THROUGH 156...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 174...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3362 8622 3350 8675 3379 8689 3403 8673
      3414 8633 3411 8630 3417 8622 3421 8607
      3421 8602
TIME...MOT...LOC 1621Z 270DEG 24KT 3403 8643 3355 8664

$$
STEFKOVICH
3 follow-up statements
598 
WWUS54 KBMX 131629
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1129 AM CDT FRI MAY 13 2011

ALC009-055-073-115-131715-
/O.CON.KBMX.SV.W.0215.000000T0000Z-110513T1715Z/
JEFFERSON AL-ST. CLAIR AL-ETOWAH AL-BLOUNT AL-
1129 AM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BLOUNT...
WESTERN ETOWAH...ST. CLAIR AND NORTHEASTERN JEFFERSON COUNTIES UNTIL
1215 PM CDT...

AT 1124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...ESPECIALLY IN 
BLOUNT COUNTY. THESE WINDS WILL DOWN TREES AND POWER LINES. THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SUSAN MOORE TO 
ONEONTA TO 7 MILES SOUTHEAST OF ALLGOOD TO BARBER MOTORSPORTS 
PARK...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  LEEDS...MOODY...ODENVILLE...MARGARET...ALTOONA...BRANCHVILLE...
  WALNUT GROVE...BALD ROCK...ASHVILLE AND STEELE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 272 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 27 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 129 THROUGH 158...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 174...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3362 8622 3350 8675 3379 8689 3403 8673
      3414 8633 3411 8630 3417 8622 3421 8607
      3421 8602
TIME...MOT...LOC 1629Z 270DEG 24KT 3408 8638 3391 8636
          3386 8637 3355 8658

$$
STEFKOVICH
748 
WWUS54 KBMX 131639
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1139 AM CDT FRI MAY 13 2011

ALC009-055-073-115-131715-
/O.CON.KBMX.SV.W.0215.000000T0000Z-110513T1715Z/
JEFFERSON AL-ST. CLAIR AL-ETOWAH AL-BLOUNT AL-
1139 AM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BLOUNT...
WESTERN ETOWAH...ST. CLAIR AND NORTHEASTERN JEFFERSON COUNTIES UNTIL
1215 PM CDT...

AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MCLARTY TO 5 MILES NORTH OF 
ASHVILLE TO ALTOONA TO ODENVILLE...MOVING EAST AT 30 MPH. NUMEROUS 
TREES HAVE BEEN FELLED IN BLOUNT COUNTY BY THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  WALNUT GROVE...STEELE...ATTALLA...SARDIS CITY...CHULA VISTA...
  GALLANT...WATTSVILLE...HOWELTON...RAMSEY AND ROCKLEDGE.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 272 THROUGH 282...
INTERSTATE 459 EXIT NUMBERS 27 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 129 THROUGH 158...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 174...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3362 8622 3350 8675 3379 8689 3403 8673
      3414 8633 3411 8630 3417 8622 3421 8607
      3421 8602
TIME...MOT...LOC 1639Z 270DEG 24KT 3420 8636 3391 8628
          3403 8630 3368 8637

$$
STEFKOVICH
456 
WWUS54 KBMX 131656
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1156 AM CDT FRI MAY 13 2011

ALC009-055-073-115-131715-
/O.CON.KBMX.SV.W.0215.000000T0000Z-110513T1715Z/
JEFFERSON AL-ST. CLAIR AL-ETOWAH AL-BLOUNT AL-
1156 AM CDT FRI MAY 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BLOUNT...WESTERN ETOWAH...ST. CLAIR AND NORTHEASTERN JEFFERSON
COUNTIES UNTIL 1215 PM CDT...

AT 1152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TRUSSVILLE...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MOODY...SPRINGVILLE...ODENVILLE...ONEONTA...ARGO...MARGARET...BALD
  ROCK...BRANCHVILLE...ALLGOOD AND ASHVILLE.

THIS INCLUDES...
INTERSTATE 459 EXIT NUMBERS 31 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 135 THROUGH 156...
INTERSTATE 59 EXIT NUMBERS 137 THROUGH 174...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3421 8602 3362 8622 3354 8666 3380 8676
      3414 8633 3411 8630 3417 8622 3421 8607
TIME...MOT...LOC 1656Z 249DEG 37KT 3366 8655

$$
STEFKOVICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 6:05 AM CDT, 5 hours 17 minutes earlier.

Area forecast discussion, May 13, 6:05 AM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
605 AM CDT FRI MAY 13 2011

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

CURRENT SURFACE ANALYSIS INDICATES THAT OUR NEXT SYSTEM OF INTEREST
IS ON OUR DOORSTEP...AS A CLOSED LOW CURRENTLY CENTERED OVER
NORTHERN KANSAS WILL SLOWLY MOVE EASTWARD THROUGHOUT THE DAY. THE
ASSOCIATED SURFACE LOW AND TRAILING COLD FRONT IS POISED TO MOVE
THROUGH THE CWA DURING THE MORNING ON SATURDAY...WHICH IS MUCH
FASTER THAN MODELS HAVE INDICATED OVER THE PAST FEW DAYS. BEFORE
THE FRONT MOVES THROUGH ON SATURDAY...WE WILL HAVE TO DEAL WITH A
SHORTWAVE AHEAD OF THE FRONT THAT WILL IMPACT US THIS AFTERNOON.
AN MCS IS CURRENTLY MOVING EASTWARD ACROSS WESTERN TENNESSEE AND
NORTHERN MISSISSIPPI EARLY THIS MORNING...AND AN ASSOCIATED COLD POOL
BOUNDARY IS QUICKLY RACING OFF AHEAD OF THE MAIN LINE OF
CONVECTION TO THE SOUTHEAST. WE WILL HAVE TO DEAL WITH THAT
BOUNDARY AS A FOCUSING MECHANISM THIS MORNING ACROSS OUR WESTERN
COUNTIES.

THE ACTUAL SHORTWAVE WILL BEGIN TO ENTER OUR WEST AND NORTHWEST
COUNTIES LATE THIS MORNING...TRIGGERING SCATTERED SHOWER AND
THUNDERSTORM DEVELOPMENT AS IT MOVES THROUGH THE STATE THIS
AFTERNOON. WITH AN UNSTABLE ATMOSPHERE IN PLACE AND THE FOCUSING
MECHANISM MOVING THROUGH...STRONG TO POSSIBLY SEVERE THUNDERSTORMS
IN THE FORM OF DAMAGING STRAIGHT LINE WINDS AND HAIL WILL
DEFINITELY BE POSSIBLE. HOWEVER...THE LACK OF A STRONG MID AND LOW
LEVEL JET IS INDICATING THAT HIGHLY ORGANIZED SEVERE CONVECTION
WILL BE LIMITED. MODELS ARE STILL DIFFERING IN HOW MUCH
INSTABILITY WILL BE IN PLACE WHEN THE SHORTWAVE MOVES
THROUGH...WITH THE NAM ADVERTISING ALMOST 3000J/KG OF SB CAPE FOR
BIRMINGHAM...AND THE GFS INDICATING ABOUT 1200. THE QUESTION WILL
BE HOW MUCH CLOUD COVER WILL LIMIT DAYTIME HEATING...AS IR
SATELLITE CURRENTLY SHOWS AMPLE AMOUNTS OF CIRRUS SPREADING NORTH
AND EASTWARD FROM A LEFTOVER MCS OVER THE GULF COAST. ALSO...IF A
LARGE COMPLEX OF SHOWERS AND STORMS DEVELOPS ALONG THE GULF
COAST...IT COULD CUT OFF OUR MOISTURE TRANSPORT FOR MORE
THUNDERSTORMS TO DEVELOP. ALSO...THE GFS AND NAM ARE ONLY
INDICATING LI'S OF -2 TO -3 FOR MUCH OF THE DAY TODAY.

NEVERTHELESS...THE POSSIBILITY IS THERE...AND SPC CONTINUES TO
MAINTAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS OUR NORTHWEST
COUNTIES. THEY ARE INDICATING THE POSSIBILITY OF AN MCS TO TRAVERSE
ACROSS NORTHWEST ALABAMA FROM CONSOLIDATING THUNDERSTORMS TO OUR
WEST. ALTHOUGH MODELS ARE NOT PICKING UP ON THIS DEVELOPMENT...THEY
TYPICALLY DO A POOR JOB IN RESOLVING CONVECTIVE COMPLEXES.
THEREFORE...WE WILL HAVE TO CLOSELY WATCH THE DEVELOPMENT OF A
COMPLEX LATE THIS AFTERNOON AND EVENING...WHICH COULD INCREASE THE
CHANCE OF STRONG STRAIGHT LINE WINDS AND LARGE HAIL...AS
TEMPERATURES ALOFT BEGIN TO COOL...AND MID AND UPPER LEVEL LAPSE
RATES STEEPEN. WILL GO AHEAD AND HIGHLIGHT THE HWO FOR DAMAGING
STRAIGHT LINE WINDS AND HAIL POSSIBLE ALONG AND WEST OF A LINE
FROM LINDEN...TO ALABASTER...TO ONEONTA FOR TODAY AND TONIGHT WITH
A LOW CONFIDENCE.

MODELS ARE INDICATING A BREAK IN THE ACTION DURING THE LATE
AFTERNOON AND EVENING...THEN AS THE ACTUAL COLD FRONT ARRIVES BY
EARLY SATURDAY MORNING...AN ADDITIONAL DEVELOPMENT OF THUNDERSTORMS
WILL BE POSSIBLE ALONG THE FRONT. SINCE THE FRONT WILL BE TRAVERSING
THE STATE DURING THE EARLY MORNING HOURS...THE LACK OF INSTABILITIES
SHOULD ALLOW THE SHOWERS AND STORMS TO WEAKEN AS THEY MOVE EASTWARD
THROUGH THE MORNING. BEHIND THE FRONT...A STRONG UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS THE LOWER OHIO VALLEY...AND WAVES OF
ENERGY WILL ROTATE ACROSS THE SOUTHEAST PRODUCING THE CHANCE OF A
FEW MORE STRONG THUNDERSTORMS ON SATURDAY AFTERNOON...BUT MODELS
HAVE BEEN MUCH DRIER THAN PREVIOUS RUNS...SO CONFIDENCE IN THIS
SOLUTION IS LOW. IF ANY STORMS DEVELOP...THEY WOULD BE CONFINED TO
THE NORTH AND EASTERN PORTIONS OF THE STATE.

REGARDLESS OF ANY STORMS DEVELOPING ON SATURDAY...THE COOLER
CONDITIONS WILL BE THE MAIN STORY. A DEEP TROUGH WILL DEVELOP OVER
THE EASTERN CONUS...AND A SERIES OF UPPER LEVEL DISTURBANCES WILL
MOVE RAPIDLY SOUTHEASTWARD OUT OF THE NORTHERN PLAINS STATES.
MODELS ARE INCONSISTENT WITH THE EXACT TRACKS OF THE
DISTURBANCES...BUT INDICATE THE POSSIBILITY OF A STRONG UPPER
LEVEL LOW CENTERED OVER THE SOUTHERN APPALACHIANS ON MONDAY...WITH
SHOWERS AND PERHAPS A FEW THUNDERSTORMS ROTATING AROUND THE LOW
THAT COULD IMPACT OUR AREA. A STRONG NORTHWESTERLY FLOW WILL KEEP
THINGS NICE AND COOL FOR MUCH OF THE SOUTHEAST THROUGH AT LEAST
WEDNESDAY OF NEXT WEEK.

56/GOGGINS

&&

.AVIATION...

ONLY SOME PATCHY MVFR CONDITIONS IN FOG THIS MORNING AND THIS SHOULD
QUICKLY BURN OFF BY 13Z. MAIN FOCUS FOR FORECAST PERIOD IS
APPROACHING COLD FRONT AND TSRA ASSOCIATED WITH IT. PRE-FRONTAL
CONVECTION CURRENTLY APPROACHING NORTHWEST CORNER OF ALABAMA WILL
LIKELY WEAKEN AS THE MORNING PROGRESSES...BUT COULD STILL SEE
SHOWERS AND ISOLATED TSRA FORMING/MOVING INTO AREA BY 15Z AT TCL BHM
AND EET...AND AS FAR EAST AS ANB BY 18Z.  EXPECT BEST CHANCE FOR
STRONGER STORMS TO BE DURING THE 18Z TO 03Z TIME FRAME AS DAYTIME
HEATING INCREASES INSTABILITY AND APPROACHING FRONT AND ATTENDANT
OUTFLOWS FROM ITS ASSOCIATED CONVECTION MOVES TOWARD THE AREA.
STRONG STRAIGHT LINE WINDS AND LARGE HAIL WOULD APPEAR TO BE THE
MAIN THREAT FROM THESE STORMS. STORMS WILL LIKELY DIMINISH AFTER 02Z
AS WE LOSE DAYTIME HEATING BUT AS COLD FRONT MOVES INTO AREA AFTER
06Z COULD SEE MORE TSRA DEVELOPMENT AND HAVE INDICATED THIS IN THE
FORECASTS.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, May 13, 8:34 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
834 AM CDT FRI MAY 13 2011

ALZ011>015-017>050-141130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
834 AM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

ROUND ONE...GENERALLY FROM NOW THROUGH 4 OR 5 PM. THE STORMS WILL
MOVE FROM WEST TO EAST DURING THE DAY. THE THREATS INCLUDE LARGE
HAIL...DAMAGING STRAIGHT LINE WINDS AND CLOUD TO GROUND LIGHTNING.
THE STRONG TO SEVERE THREAT APPEARS ISOLATED AT THIS TIME AND COVERS
THE WESTERN TWO THIRDS OF CENTRAL ALABAMA. THE TORNADO THREAT IS
MINIMAL.

ROUND TWO...GENERALLY FROM 8 PM THROUGH THE OVERNIGHT HOURS. THE
THREATS INCLUDE LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AND CLOUD
TO GROUND LIGHTNING. THE SEVERE THREAT COVERAGE APPEARS A BIT BETTER
THAN WHAT WILL TRANSPIRE DURING THE DAY AND COVER MUCH OF CENTRAL
ALABAMA. THE TORNADO THREAT IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE THREAT FOR ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE ACROSS CENTRAL ALABAMA SATURDAY MAINLY FOR AREAS EAST OF
INTERSTATE 65. THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS
AND LARGE HAIL. THE TORNADO THREAT IS MINIMAL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED
AT SOME POINT TODAY LASTING THROUGH EARLY SATURDAY.

75

In the hours before

Local storm report, May 13, 9:55 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
955 AM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     HAIL             2 ESE CARBON HILL       33.88N 87.49W
05/13/2011  E1.00 INCH       WALKER             AL   PUBLIC

            DIME TO QUARTER SIZE HAIL WAS REPORTED NEAR HIGHWAY 118
            AND INTERSTATE 22 JUST EAST OF CARBON HILL.

&&

LINHARES
Local storm report, May 13, 10:15 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1015 AM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0956 AM     HAIL             2 NW GAMBLE             33.90N 87.36W
05/13/2011  E1.75 INCH       WALKER             AL   PUBLIC

            GOLFBALL SIZE HAIL BROKE A FEW WINDOWS OUT OF A MOBILE
            HOME NEAR SARAGOSSA.

&&

LINHARES
Local storm report, May 13, 10:59 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1059 AM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 AM     HAIL             CURRY                   33.96N 87.21W
05/13/2011  E1.25 INCH       WALKER             AL   PUBLIC

            HALF DOLLAR SIZE HAIL FELL KNOCKING LOTS OF LEAVES OFF
            TREES FROM CURRY TO SMITH LAKE.

&&

JWINTON
Local storm report, May 13, 11:02 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1102 AM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     HAIL             CURRY                   33.96N 87.21W
05/13/2011  E1.25 INCH       WALKER             AL   PUBLIC

            HALF DOLLAR SIZE HAIL FELL KNOCKING LOTS OF LEAVES OFF
            TREES FROM CURRY TO SMITH LAKE.

&&

JWINTON
Local storm report, May 13, 11:18 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1118 AM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 AM     TSTM WND DMG     BANGOR                  33.97N 86.76W
05/13/2011                   BLOUNT             AL   EMERGENCY MNGR

            A FEW TREES BLOWN DOWN IN BANGOR.

&&

LINHARES
Local storm report, May 13, 11:21 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1121 AM CDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 AM     TSTM WND DMG     BLOUNTSVILLE            34.10N 86.58W
05/13/2011                   BLOUNT             AL   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN IN BLOUNTSVILLE.

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:21 AM CDTSpecial Weather StatementBMXLamar39 min
May 13, 9:01 AM CDTSpecial Weather StatementBMXFayette44 min
May 13, 9:40 AM CDTSevere Thunderstorm WarningBMXWalker, Winston46 min
May 13, 10:12 AM CDTSevere Thunderstorm WarningBMXWalker, Winston26 min
May 13, 10:39 AM CDTSevere Thunderstorm WarningBMXJefferson, Tuscaloosa51 min
May 13, 11:08 AM CDTSevere Thunderstorm WarningBMXBlount52 min
May 13, 11:51 AM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah, St. Clair54 min
May 13, 12:39 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Cleburne, Etowah37 min
May 13, 1:00 PM CDTSpecial Weather StatementBMXBibb, Chilton, Clay, Cleburne, Shelby, Talladega45 min
May 13, 1:41 PM CDTSpecial Weather StatementBMXChilton, Clay, Cleburne, Coosa, Talladega64 min
May 13, 3:04 PM CDTSpecial Weather StatementBMXDallas, Marengo41 min
May 13, 3:06 PM CDTSpecial Weather StatementBMXPike39 min
May 13, 3:34 PM CDTSevere Thunderstorm WarningBMXBarbour, Pike41 min
May 13, 3:41 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Montgomery, Pike49 min
May 13, 3:53 PM CDTSpecial Weather StatementBMXDallas, Hale, Perry52 min
May 13, 4:01 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Macon, Montgomery, Russell44 min
May 13, 4:39 PM CDTSpecial Weather StatementBMXLee, Macon, Russell51 min
May 13, 5:09 PM CDTSpecial Weather StatementBMXAutauga51 min
May 13, 5:14 PM CDTSevere Thunderstorm WarningBMXLee46 min
May 13, 5:54 PM CDTSpecial Weather StatementBMXElmore51 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.